Alert archive / Puerto Rico / Marine Weather Statements in 2008

Marine Weather Statement 21, NWS JSJ

June 22, 2008

NWS JSJ issued this marine weather statement at Jun 22, 2008, 2:50 PM CDT. It took effect at Jun 22, 2008, 7:00 PM CDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Jun 22, 2008, 2:50 PM CDT (19:50 UTC)
In effect from
Jun 22, 2008, 7:00 PM CDT
Expired
Jun 23, 2008, 9:00 PM CDT
In force
26 hr
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
FZCA72 TJSJ 221950
MWSSJU

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
350 PM AST SUN JUN 22 2008

AMZ710-720-730-230400-
/X.NEW.TJSJ.MA.S.0021.080623T0000Z-080623T1200Z/
ATLANTIC WATERS NORTHWARD TO 19.5N AND BETWEEN 64N AND 68W FROM
NORTHWEST COAST OF PUERTO RICO AT PUNTA CADENA EASTWARD TO MOUTH OF
RIO GUAJATACA EXTENDING BEYOND 100 FATHOM LINE TO THE ANEGADA
PASSAGE-
ATLANTIC NEARSHORE WATERS FROM MOUTH OF RIO GUAJATACA EASTWARD TO
CABO SAN JUAN THEN EASTWARD TO CULEBRA ST. THOMAS ST. JOHN AND
ADJACENT ISLANDS OUT TO 100 FATHOM LINE.-
CARIBBEAN WATERS FROM PUNTA VIENTO TO CABO SAN JUAN EXTENDING
SOUTHWARD TO 17N AND EASTWARD TO 64W INCLUDING THE CARIBBEAN WATERS
OF CULEBRA AND VIEQUES AND OF THE U.S. VIRGIN ISLANDS.-
350 PM AST SUN JUN 22 2008

...STRONG LOW LEVEL WIND SURGE TO MOVE INTO AREA WATERS OVERNIGHT
   AND MONDAY...

A BROAD LOW LEVEL WIND SURGE WAS ENTERING THE WINDWARD ISLANDS
THIS AFTERNOON...AND EXTENDED EAST AND NORTHEASTWARD INTO THE
CENTRAL TROPICAL ATLANTIC. THIS WIND SURGE WAS OCCURRING WITH AND
IN ADVANCE OF AN ACTIVE TROPICAL WAVE NEARING 50 WEST THIS
AFTERNOON. THIS WIND SURGE IS EXPECTED TO PRODUCE SUSTAINED WINDS
OF 20 TO 25 KNOT WINDS...WITH FREQUENT HIGHER GUSTS...AND QUICKLY
BUILDING SEAS INTO THE LEEWARD ISLANDS AFTER MIDNIGHT...INTO
EASTERN SECTIONS OF THE LOCAL AREA BY SUNRISE...AND THEN ACROSS
THE ENTIRE AREA ON MONDAY. SCATTERED TO NUMEROUS SQUALLS...AND
ISOLATED THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF
40 TO 50 KT...AND STEEP WAVES OF NEAR 10 FEET. THE HIGHEST WIND
AND SEAS ARE CURRENTLY FORECAST BY NWS COMPUTER MODELS TO MOVE
ACROSS THE NORTHERN LEEWARD ISLANDS AND CONTINUE WEST
NORTHWESTWARD ACROSS THE NORTHERN VIRGIN ISLANDS AND THEIR
ADJACENT ATLANTIC WATERS.

STAY TUNED FOR ANY ADDITIONAL STATEMENTS OR POSSIBLE WATCHES OR
WARNINGS FROM YOUR NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN
JUAN.

$$

SS
2 follow-up statements
000 
FZCA72 TJSJ 230840
MWSSJU

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
440 AM AST MON JUN 23 2008

AMZ740-231645-
/X.EXB.TJSJ.MA.S.0021.000000T0000Z-080623T2000Z/
CARIBBEAN WATERS FROM PUNTA VIENTO TO PUNTA MELONES AND THE WATERS
OUTSIDE OF 12 NM FROM PUNTA MELONES TO PUNTA CADENA EXTENDING
SOUTHWARD OF TO 17N AND WESTWARD TO 68W-
440 AM AST MON JUN 23 2008

431 AM AST MON JUN 23 2008

...STRONG LOW LEVEL WIND SURGE WILL MOVE THROUGH THE AREA TODAY...

THE LEADING EDGE OF A WIND SURGE IN THE EASTERIES HAS REACHED THE
EASTERN EDGE OF OUR LOCAL COASTAL WATERS THIS MORNING. THIS WIND
SURGE IS EXPECTED TO PRODUCE SUSTAINED WINDS OF 20 TO 25
KNOT...WITH FREQUENT HIGHER GUSTS. SEAS ARE EXPECTED TO BUILD
QUICKLY ACROSS THE ENTIRE AREA TODAY. SCATTERED THUNDERSTORMS AND
ISOLATED SQUALLS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 30 TO
40 KT...AND STEEP WAVES OF NEAR 10 FEET. HIGHER SUSTAINED WINDS
ARE POSSIBLE ACROSS THE HIGHER ELEVATIONS.

$$

AMZ710-720-730-231645-
/X.EXT.TJSJ.MA.S.0021.000000T0000Z-080623T2000Z/
ATLANTIC WATERS NORTHWARD TO 19.5N AND BETWEEN 64N AND 68W FROM
NORTHWEST COAST OF PUERTO RICO AT PUNTA CADENA EASTWARD TO MOUTH OF
RIO GUAJATACA EXTENDING BEYOND 100 FATHOM LINE TO THE ANEGADA
PASSAGE-
ATLANTIC NEARSHORE WATERS FROM MOUTH OF RIO GUAJATACA EASTWARD TO
CABO SAN JUAN THEN EASTWARD TO CULEBRA ST. THOMAS ST. JOHN AND
ADJACENT ISLANDS OUT TO 100 FATHOM LINE.-
CARIBBEAN WATERS FROM PUNTA VIENTO TO CABO SAN JUAN EXTENDING
SOUTHWARD TO 17N AND EASTWARD TO 64W INCLUDING THE CARIBBEAN WATERS
OF CULEBRA AND VIEQUES AND OF THE U.S. VIRGIN ISLANDS.-
440 AM AST MON JUN 23 2008

431 AM AST MON JUN 23 2008

...STRONG LOW LEVEL WIND SURGE WILL MOVE THROUGH THE AREA TODAY...

THE LEADING EDGE OF A WIND SURGE IN THE EASTERIES HAS REACHED THE
EASTERN EDGE OF OUR LOCAL COASTAL WATERS THIS MORNING. THIS WIND
SURGE IS EXPECTED TO PRODUCE SUSTAINED WINDS OF 20 TO 25
KNOT...WITH FREQUENT HIGHER GUSTS. SEAS ARE EXPECTED TO BUILD
QUICKLY ACROSS THE ENTIRE AREA TODAY. SCATTERED THUNDERSTORMS AND
ISOLATED SQUALLS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 30 TO
40 KT...AND STEEP WAVES OF NEAR 10 FEET. HIGHER SUSTAINED WINDS
ARE POSSIBLE ACROSS THE HIGHER ELEVATIONS.

STAY TUNED FOR ANY ADDITIONAL STATEMENTS OR POSSIBLE WATCHES OR
WARNINGS FROM YOUR NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN
JUAN.

$$
000 
FZCA72 TJSJ 231811
MWSSJU

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
211 PM AST MON JUN 23 2008

AMZ710-720-730-740-240200-
/X.EXT.TJSJ.MA.S.0021.000000T0000Z-080624T0200Z/
ATLANTIC WATERS NORTHWARD TO 19.5N AND BETWEEN 64N AND 68W FROM
NORTHWEST COAST OF PUERTO RICO AT PUNTA CADENA EASTWARD TO MOUTH OF
RIO GUAJATACA EXTENDING BEYOND 100 FATHOM LINE TO THE ANEGADA
PASSAGE-
ATLANTIC NEARSHORE WATERS FROM MOUTH OF RIO GUAJATACA EASTWARD TO
CABO SAN JUAN THEN EASTWARD TO CULEBRA ST. THOMAS ST. JOHN AND
ADJACENT ISLANDS OUT TO 100 FATHOM LINE.-
CARIBBEAN WATERS FROM PUNTA VIENTO TO CABO SAN JUAN EXTENDING
SOUTHWARD TO 17N AND EASTWARD TO 64W INCLUDING THE CARIBBEAN WATERS
OF CULEBRA AND VIEQUES AND OF THE U.S. VIRGIN ISLANDS.-
CARIBBEAN WATERS FROM PUNTA VIENTO TO PUNTA MELONES AND THE WATERS
OUTSIDE OF 12 NM FROM PUNTA MELONES TO PUNTA CADENA EXTENDING
SOUTHWARD OF TO 17N AND WESTWARD TO 68W-
211 PM AST MON JUN 23 2008

...STRONG WINDS AND OCCASIONAL SQUALLS ACCOMPANYING A PASSING
TROPICAL WAVE WILL CONTINUE TO AFFECT THE LOCAL ATLANTIC AND
CARIBBEAN WATERS THROUGH 10 PM AST...

A WIND SURGE IN THE EASTERLIES ASSOCIATED WITH A TROPICAL WAVE
MOVING ACROSS THE LOCAL AREA IS PRODUCING GUSTY WINDS AND SQUALLY
WEATHER ACROSS THE LOCAL WATERS THIS AFTERNOON. SUSTAINED WINDS
OF 20 TO 25 KNOTS ALONG WITH GUSTS TO 40 KNOTS IN SQUALLS CAN BE
EXPECTED THROUGH THE EVENING HOURS.

STAY TUNED FOR ANY ADDITIONAL STATEMENTS OR POSSIBLE WATCHES OR
WARNINGS FROM YOUR NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN
JUAN.

$$

SR

What forecasters said that day

The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this marine weather statement went out at Jun 22, 11:22 AM CDT, 3 hours 28 minutes earlier.

Area forecast discussion, Jun 22, 11:22 AM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1222 PM AST SUN JUN 22 2008

.UPDATE...LLVL TROUGH NNE TO SSW ENTERING W HALF OF LOCAL FCST
AREA THIS MORNING...WITH BROADER MID LEVEL TROUGHING ACROSS THE
ENTIRE NE CARIB REGION. TUTT LOW ACROSS THE ATLC TO OUR ENE IS
RETROGRADING WWD ATTM TO INCREASE THE UPPER LEVEL WLY FLOW AND
WILL ACT TO ENHANCE AFTERNOON CNVTN ACROSS THE AREA. NWS DOPPLER
RADAR HAS ALREADY SHOWN A TOP 40K+ FT ACROSS ERN INTERIOR PR. DRIER
AIR AND LOWER TPW ARE EXPECTED TO MOVE ACROSS THE AREA THIS
AFTERNOON BEHIND THE TROUGH AXIS...REFLECTIVE OF ITS TUTT RELATED
ORIGIN. STILL...ACTIVE DIURNAL CNVTN IS EXPECTED ACROSS WRN PR.

ACTIVE TROPICAL WAVE ACROSS THE CENTRAL ATLC JUST COMING ON THE
EDGE OF OUR CROPPED AWIPS STLT IMAGERY. THIS WAVE HAS A CLASSIC
NV-SV COUPLET...WITH NV...OR WIND SURGE...RACING ACROSS 50W ATTM.
THIS WIND SURGE...AND ASSOCIATED AEJ AND MOISTURE...IS FORECAST
BY GFS TO MOVE INTO THE LOCAL AREA FIRST THING MONDAY MORNING AND
PRODUCE VERY SQUALLY WEATHER WITH STRONG GUSTY WINDS. THIS WAVE
WILL LIKELY PRODUCE BROADER AND MORE FREQUENT SQUALLS THAN THE
LAST TROPICAL WAVE ON FRIDAY...AIDED BY A 35-40 KT AEJ AND SAL ON
PERIPHERY OF THIS LLVL WIND SURGE. MOST SIGNIFICENT WEATHER MAY
SHIFT NW ACROSS THE VI AND INTO THE LOCAL AND OFFSHORE ATLC
WATERS. RECENT FORECAST HAVE BEGUN TO ADDRESS THIS...AND NO
CHANGES TO SYNOPTIC REASONING ATTM.

&&

.PREV DISCUSSION... /ISSUED 615 AM AST SUN JUN 22 2008/

SYNOPSIS...A TROUGH EXTENDS FROM A PERSISTENT UPPER LEVEL LOW
NORTHEAST OF THE U.S. VIRGIN ISLANDS TO HISPANIOLA. HIGH PRESSURE
RIDGES NORTHEAST FROM THE WESTERN CARIBBEAN. THIS GENERAL PATTERN
CHANGES LITTLE OVER THE NEXT 10 DAYS.

AT MID LEVELS...HIGH PRESSURE IN THE CENTRAL ATLANTIC BUILDS WEST
SOUTHWEST TOWARD FLORIDA NOW THROUGH MONDAY EVENING. BUT WEAKER
HIGH PRESSURE REMAINS IN THE WESTERN ATLANTIC THROUGH EARLY NEXT
WEEK. MID LEVELS ARE MAINLY DRY OVER THE LOCAL AREA EXCEPT BETWEEN
23/18Z AND 24/18Z AND AGAIN ON THE FOLLOWING MONDAY.

AT LOWER LEVELS...A TROUGH ENHANCED BY THE UPPER LEVEL LOW WILL
MOVE WEST THROUGH THE AREA TODAY PROVIDING INCREASED SHOWER AND
THUNDERSTORM ACTIVITY. A TROPICAL WAVE CURRENTLY NEAR 49 WEST AT
700 MB...IS MOVING AT ABOUT 23 KNOTS AND WILL MOVE ACROSS PUERTO
RICO AT 18Z ON MONDAY. IT IS FOLLOWED BY A STRONG WIND SURGE WHICH
WILL BRING INCREASED WINDS AND GUSTY CONDITIONS TO THE U.S. VIRGIN
ISLANDS AND PUERTO RICO. ALTHOUGH A TROPICAL WAVE WILL PASS SOUTH
OF THE AREA ON THURSDAY...THE NEXT TROPICAL WAVE WITH A
SIGNIFICANT EFFECT FOR THE LOCAL AREA WILL NOT PASS THROUGH UNTIL
SUNDAY NIGHT.

DISCUSSION...BANDS OF MOISTURE VISIBLE IN SATELLITE PRODUCTS
HAVE PASSED THROUGH THE ATLANTIC AND CARIBBEAN WATERS...BRINGING
SHOWERS WITH MODEST AMOUNTS OF RAIN OVER THE NORTHEAST QUARTER OF
PUERTO RICO AND THE VIRGIN ISLANDS OVERNIGHT. THESE SHOWERS SHOULD
INCREASE...ESPECIALLY OVER PUERTO RICO TODAY. ALTHOUGH LOWER
LEVEL MOISTURE FROM THE NEXT TROPICAL WAVE IS FORECAST TO ARRIVE
MONDAY MORNING...THE AXIS OF THE WAVE WILL NOT PASS UNTIL MONDAY
AFTERNOON AND A BAND OF MOISTURE WITH SHOWERS AND THUNDERSTORMS IS
ALSO EXPECTED TO MOVE THROUGH DURING THE EVENING...KEEPING MONDAY
A MOSTLY CLOUDY AND SOMEWHAT WET DAY. THE GFS SOLUTION IS NOW
PROLONGING THE MOISTURE OVER THE LOCAL AREA AND IT DOES NOT CLEAR
OUT FROM THE EAST UNTIL AFTER MID AFTERNOON ON TUESDAY. THIS
SHOULD GIVE SOME IMPETUS TO AFTERNOON THUNDERSTORMS IN THE WEST OF
PUERTO RICO...THOUGH THEY WILL FIND SOMEWHAT UNFAVORABLE
CONDITIONS DUE TO THE INCREASING 850 AND 700 MB WINDS. AT 700 MB
WINDS INCREASE FROM 20 TO 40 KNOTS BETWEEN NOW AND TUESDAY MORNING
AND AT 850 MB THE GFS INCREASES WINDS FROM 25 TO 35 KNOTS IN THE
SAME PERIOD. THE NAM ALSO INCREASES 850 MB WINDS FROM 25 KNOTS TO
45 KNOTS FROM NOW TO TUESDAY MORNING. THESE WINDS REMAIN
RELATIVELY STRONG OVER THE AREA THROUGH WEDNESDAY.

THIS WILL MEAN INCREASING SHOWERS AND THUNDERSTORMS WITH
OCCASIONALLY STRONG WINDS AND GUSTS BEGINNING MONDAY. ALTHOUGH THE
SHOWERS WILL DIMINISH DURING THE NIGHT ON MONDAY...THE WIND GUSTS
WILL CONTINUE INTO TUESDAY...AND SOME GUSTS MAY BE IN EXCESS OF 35
TO 45 KNOTS OVER OPEN WATERS AND HIGHER TERRAIN.

WEATHER WILL BECOME MORE TRANQUIL AFTER WEDNESDAY...AS THE
TROPICAL WAVE ON THURSDAY MOVES MORE TO THE SOUTH AND WINDS ALOFT
ARE WEAKER. WINDS BEHIND THE WAVE ON THE FOLLOWING SUNDAY/MONDAY
WILL NOT BE AS STRONG ACCORDING TO THE LATEST GUIDANCE ALTHOUGH
SOME SIGNIFICANT RAIN IS EXPECTED.

AVIATION...
VFR CONDITIONS ARE EXPECTED TO PREVAIL ACROSS TJPS AND TJMZ THIS
MORNING. MVFR CONDITIONS AND ISOLATED TO SCATTERED SHOWERS ARE
EXPECTED ACROSS ALL OTHER TAF SITES THIS MORNING. SCATTERED
SHOWERS AND ISOLATED THUNDERSTORM ARE EXPECTED NEAR THE AIRPORTS
OF WESTERN PUERTO RICO THIS AFTERNOON.

MARINE...THE WAVE WATCH MODEL SHOWS INCREASING SEAS THROUGH
TUESDAY MORNING DUE TO THE INCREASING SURFACE WINDS...AND CANNOT
DISCOUNT THE MODELS ANY LONGER WHEN THEY SUGGEST 9 TO 10 FOOT SEAS
IN BOTH THE CARIBBEAN AND THE ATLANTIC OFFSHORE WATERS. SEAS AT
THE BUOY TO OUR SOUTH HAVE ONLY COME DOWN BELOW 7 FEET EARLY THIS
MORNING...AND REACHED 9 FEET YESTERDAY EVENING. SEAS AT THE
ATLANTIC BUOY HAVE BEEN 5 TO 6.5 FEET SINCE YESTERDAY MORNING.
EXPECT THE WIND SURGE WILL BE ABLE TO BOOST SEAS TO 9 TO 10 FEET
EVERY 7 TO 8 SECONDS WITH EASE AND SEAS MAY BE LOCALLY HIGHER ON
TUESDAY. SEAS WILL NOT RETURN TO THESE HIGH LEVELS IN THE
FORESEEABLE FUTURE.

EQUIPMENT PROBLEMS...FAA RADAR HAS BEEN DOWN SINCE 20/1845Z...NO
TIME HAS BEEN GIVEN FOR ITS RETURN TO SERVICE.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  89  78  88  78 /  30  50  60  50
STT  87  78  85  78 /  30  50  60  30

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

70/99
Hazardous weather outlook, Jun 22, 5:52 AM CDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN
ISLANDS
NATIONAL WEATHER SERVICE SAN JUAN PR
652 AM AST SUN JUN 22 2008

AMZ710>750-PRZ001>013-231100-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
652 AM AST SUN JUN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A TROPICAL WAVE TO AFFECT THE U.S. VIRGIN ISLANDS AND THE LOCAL
COASTAL WATERS LATE TONIGHT INTO MONDAY. THIS WAVE WILL INCREASE
CLOUD COVERAGE...SHOWERS AND THUNDERSTORM ACTIVITY AS WELL AS
WINDS. THIS TYPE OF WEATHER WILL CREATE DANGEROUS AND HAZARDOUS
MARINE CONDITIONS FOR BOATERS. ANOTHER WIND SURGE TRAILING THIS
WAVE IS ANTICIPATED TO BRING GUSTY CONDITIONS FOR THE LATTER PART OF
THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ720-730-VIZ001-002-231100-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
652 AM AST SUN JUN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND
THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A TROPICAL WAVE TO AFFECT THE U.S. VIRGIN ISLANDS AND THE LOCAL
COASTAL WATERS LATE TONIGHT INTO MONDAY. THIS WAVE WILL INCREASE
CLOUD COVERAGE...SHOWERS AND THUNDERSTORM ACTIVITY AS WELL AS
WINDS. THIS TYPE OF WEATHER WILL CREATE DANGEROUS AND HAZARDOUS
MARINE CONDITIONS FOR BOATERS. ANOTHER WIND SURGE TRAILING THIS
WAVE IS ANTICIPATED TO BRING GUSTY CONDITIONS FOR THE LATTER PART OF
THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Marine Weather Statements in Puerto Rico, 2008Every marine weather statement in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.